A patient is admitted to the emergency department with an overdose of a benzodiazepine. Which antidote will the nurse expect to administer?
Flumazenil (Romazicon) is the antidote for benzodiazepine overdoses. Naloxone, naltrexone, and nalmefene are used in opioid or narcotic overdose. Flumazenil (Romazicon) should be used with caution when the patient is known to have an addiction to one of the benzodiazepine drugs because of the possibility of withdrawal seizures that may occur.
The nurse is caring for a patient who is taking a barbiturate. Which assessment finding requires immediate action by the nurse?
The patient has recently been prescribed a benzodiazepine and reports experiencing vivid dreams. What does this symptom indicate?
The patient has recently been prescribed a sedative-hypnotic medication and reports experiencing a “hangover”-type effect upon awakening. What does this symptom indicate?
The patient is undergoing anesthesia in preparation for surgery. The patient is starting to have difficulty speaking and is losing the sensation of pain. Which anesthesia stage is the patient most likely experiencing?
The patient is receiving triazolam (Halcion) as part of treatment for insomnia. The patient complains of experiencing memory problems. The nurse recognizes this as
The patient is receiving anesthesia in preparation for surgery. The patient will be in which stage of anesthesia when the procedure occurs?
The patient is undergoing anesthesia in preparation for a procedure. The patient is experiencing hallucinations and dreams. Which anesthesia stage is the patient most likely experiencing?